Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 100, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Dec 12, 2001, 12:57 PM CST for Morehouse Parish, Louisiana; Ashley County, Chicot County, Arkansas; Bolivar County, Washington County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 12, 2001, 12:57 PM CST (18:57 UTC)
- Expired
- Dec 12, 2001, 3:00 PM CST
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Ashley County, AR, Chicot County, AR, Morehouse Parish, LA, Bolivar County, MS, Washington County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 121857
FFWJAN
ARC003-017-LAC067-MSC011-151-122100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1257 PM CST WED DEC 12 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHICOT COUNTY IN SOUTHEAST ARKANSAS
ASHLEY COUNTY IN SOUTHEAST ARKANSAS
MOREHOUSE PARISH IN NORTHEAST LOUISIANA
BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI
NORTHERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI
* UNTIL 300 PM CST
* AT 1255 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN
OVER THE WARNED AREA. THE RAIN WAS MOVING NORTHEAST AT 30 MPH...AND
EXTENDED SOUTHWEST INTO NORTH CENTRAL LOUISIANA. HEAVY RAINFALL
WILL OCCUR OVER MUCH OF THE WARNED AREA THROUGH AT LEAST 3 PM.
RADAR ESTIMATED RAINFALL AMOUNTS OF 2 TO 4 INCHES HAVE ALREADY
OCCURRED OVER PARTS OF THE WARNED AREA THIS MORNING AND EARLY
AFTERNOON. ADDITIONAL RAINFALL AMOUNTS THIS AFTERNOON OF 1 TO 2
INCHES...WITH ISOLATED HEAVIER AMOUNTS...ARE EXPECTED. THIS WILL
CAUSE FLOODING OF DITCHES...SMALL STREAMS...ROADS AND OTHER LOW
LYING AREAS.
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
LAT...LON 3292 9182 3280 9170 3304 9148 3333 9079
3358 9083 3398 9066 3410 9089 3326 9167What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 12, 11:40 AM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Dec 12, 11:40 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1140 AM CST WED DEC 12 2001
UPDATED E-CENTRAL LA ZONES FOR SVR STORM WATCH 844 TIL 4 PM.
CONTINUING FLASH FLOOD WATCH W/NW 1/3 OR CWFA THROUGH TONIGHT.
LEADING EDGE OF RAIN NOW FROM NEAR BASTROP LA...TO DERMOTT ARKANSAS
TO NEAR GRENADA AND GREENWOOD. MESO DATA DOES SHOW AN INSTABILITY
NOTCH EXTENDING INTO EXTREME SW CWFA WHERE SOME HEATING AND WARMING
/THINNING CIRRUS IS OVERHEAD LENDING TO WARMER SURFACE TEMPS. PER SHEAR
PARAMETERS...WATCH LOOK VALID AS SOME LOW-TOPPED BOWS MAY OCCUR WITH
SHORT-LIVED POSSIBLE TORNADOES AS WELL WHERE ANY MESO LOWS POSSIBLY FORM
ON EDGE OF THESE BOWS. LOOKING AT UPSTREAM RADARS...HAVE NO DOUBT
THIS IS POSSIBLE. OTHERWISE...JUST LOWER MINS IN COOLER/STABLE
SECTOR NE/E CWFA AND WARMED UP THINGS IN THE FAR SW. MOTION OF
LARGE-SCALE SYSTEM AS A WHOLE LOOKS TO HAVE SLOWED SO HAVE ALSO
DOWNPLAYED POPS A LITTLE MORE ALONG AND EAST OF I-55. ZFP UPDATE
ALREADY OUT WITH SFP UPDATE OUT SOON.
.JAN...
MS...FFA ALONG/W OF A GRENADA-YAZOO CITY-VICKSBURG-BUDE LINE
TIL WEDNESDAY NIGHT.
LA...FFA ALL NE ZONES WEDNESDAY.
AR...FFA ALL EXTREME SE ZONES WEDNESDAY.
05/In the hours before
Special weather statement, Dec 12, 12:35 PM CST, 22 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1235 PM CST WED DEC 12 2001 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL SPREAD SOUTH AND EAST OVER THE LOWER MISSISSIPPI RIVER VALLEY THROUGH TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND OVERNIGHT WEST OF A LINE FROM ABBOTT...TO FLOWOOD...TO BUDE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL TO ONE INCH IN DIAMETER. HOWEVER...THROUGH 4 PM TODAY...ATMOSPHERIC CONDITIONS WILL BECOME CONDUCIVE FOR TORNADOES TO DEVELOP WEST OF THE MISSISSIPPI RIVER AND SOUTH OF A LINE FROM DAVIS ISLAND LOUISIANA...TO TENSAS BLUFF...TO WINNSBORO. A SLOW-MOVING COLD FRONT WILL PUSH THROUGH THE CENTRAL AND SOUTHERN PLAINS AND WILL MOVE ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI THROUGH TONIGHT. AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH THE FRONT...AS MIDDLE AND UPPER LEVEL JET DYNAMICS INTENSIFY OVER THE REGION. WITH ABUNDANT GULF MOISTURE AND AN UNSTABLE AIRMASS IN PLACE UNSETTLED WEATHER WILL PERSIST THROUGH EARLY THURSDAY. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BECOME NECESSARY THIS AFTERNOON...MAINLY FOR THE MISSISSIPPI DELTA REGION OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA... AND MISSISSIPPI. ...FLOODING... A FLASH FLOOD WATCH CONTINUES IN EFFECT TODAY AND TONIGHT FOR AREAS GENERALLY WEST OF A GRENADA TO YAZOO CITY TO VICKSBURG TO BUDE LINE. SINCE MANY RIVERS AND CREEKS WILL REMAIN NEAR BANK-FULL...THE THREAT FOR ADDITIONAL FLOODING IN THE DELTA REGION WILL BE ENHANCED AS THUNDERSTORMS DEVELOP AND MAY OCCUR REPEATEDLY OVER THE SAME LOCATIONS THROUGH EARLY TONIGHT. OTHERWISE...THE LOCALLY HEAVY RAINS ARE FORECAST TO SPREAD ACROSS EAST AND THE REST OF SOUTH MISSISSIPPI TONIGHT. A LARGE AREA OF MODERATE TO HEAVY RAIN IS EXPECTED TO SPREAD SLOWLY EASTWARD TODAY. RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE LIKELY IN THE WATCH AREA THROUGH MIDNIGHT WITH LOCALLY HIGHER TOTALS POSSIBLE. ELSEWHERE...AMOUNTS SHOULD AVERAGE 1 TO 2 INCHES THROUGH EARLY THURSDAY. RAINFALL COULD PERSIST OVER MAINLY SOUTH AND EAST MISSISSIPPI DURING THE DAY THURSDAY AND ADDITIONAL WATCHES MAY BE NEEDED. IF YOU LIVE IN FLOOD PRONE AREAS...KEEP ADVISED OF THE LATEST WEATHER INFORMATION BY LISTENING TO NOAA WEATHER RADIO. BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR WARNINGS ARE ISSUED LATER TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 1:55 PM CST | Tornado Warning | JAN | Catahoula | 50 min |
| Dec 12, 2:27 PM CST | Tornado Warning | JAN | Franklin, Tensas | 63 min |
| Dec 12, 3:00 PM CST | Flash Flood Warning | JAN | Morehouse | 2 hr |
| Dec 12, 3:20 PM CST | Tornado Warning | JAN | Madison | 55 min |
| Dec 12, 3:30 PM CST | Tornado Warning | JAN | Tensas | 45 min |
| Dec 12, 4:15 PM CST | Tornado Warning | JAN | Madison | 45 min |
| Dec 12, 4:26 PM CST | Tornado Warning | JAN | Hinds | 34 min |
| Dec 12, 4:50 PM CST | Tornado Warning | JAN | Madison, Yazoo | 55 min |
Nearby
Flash Flood Warnings in Arkansas, 2001Flash Flood Warnings in Mississippi, 2001Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.